MAUDE Adverse Event Report: ARTHREX, INC. MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery a part of the device broke inside the patient.All fragments were retrieved from the patient.No harm for patient, operator or third party was reported.No further information received.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-41026 was received for investigation.Visual inspection identified that the 723-4002 cutter had broken off.Wear was noted to the cutter fragment.A probable cause is attributed to wear and tear damage based on the age of the device.

Brand Name
MEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13528661
Report Number1220246-2022-04468
Device Sequence Number11915280
Product Code MDM
UDI-Device Identifier00888867032743
UDI-Public00888867032743
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEGABITER, UP CURVED TIP, 5.5MM X 2.5MM
Device Catalogue NumberAR-41026
Device Lot Number87030
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date02/14/2022
Supplement Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown